MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a 29mm 11060a aortic valved conduit was explanted after an implant duration of one (1) year and four (4) months due to unknown reason.The explanted device was replaced with a 27mm 11060a aortic valved conduit.The patient was in recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, g3, g6, h2, h6 (component code, type of investigation, investigation findings, investigation conclusions) due diligence attempts were made to gather additional information regarding a device failure mode, however additional information is not available at this time.Patient medical records were not provided by the hospital for review, or the medical records provided do not clarify the device failure mode.In this case, there is no evidence of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The device history record (dhr) was not reviewed as no information regarding a device failure mode was provided.Therefore, a review of manufacturing and/or device component issues that may have contributed to the reported event is unable to be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, g3, g6, h2.H11: corrected data based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
It was learned through implant patient registry and medical records that a 29mm 11060a aortic valved conduit was explanted after an implant duration of one (1) year and four (4) months due to endocarditis.The patient presented with daily fevers and chills.The explanted device was replaced with a 27mm 11060a aortic valved conduit.The patient was in recovery post procedure.Per medical records, the patient tested positive for bacteremia with gamella haemolysans.Intraoperatively, there was no evidence of infection in the ascending aortic graft.Infection was limited on the aortic valve.Initially the annulus was sized to a 25mm inspiris valve which was sutured and secured with a core knot device.Upon coming off cpb, pulsatile bleeding was noted from the area where the pledgeted stitch was removed.Surgeon noted that there was likelihood that the suture must have pulled through.Previous graft (entire root) was resected, and surrounding scar material was resected.The surgeon opted to replace the inspiris with a 27mm 11060a valved conduit.There was difficulty mobilizing the lca due to adherence to the pa.The patient was weaned from cpd without issue and transported back to cvicu in critical but stable condition.Patient discharged on pod#9.Per pathology report, the explanted device was found to have large vegetation, consistent with infective endocarditis.The valve was also noted to have significant necrosis and inflammation.

Brand Name
EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key20446485
Report Number2015691-2024-07826
Device Sequence Number15499806
Product Code LWR
UDI-Device Identifier00690103201406
UDI-Public(01)00690103201406(17)250214
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/12/2024
11/19/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/18/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age64 YR
Patient SexMale